Iowa, 2008

Flash Flood and Hail in Iowa, June 5, 2008

June 5, 2008 · NWS FSD · 19 events in 9 counties and zones

Thunderstorms produced large hail, along with some damaging winds and flash flooding during the late morning and afternoon of June 5th. In the evening, southerly winds ahead of the low pressure system which helped trigger the thunderstorms reached damaging levels.

Where it happened

Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$150,000
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FSD wrote it up.

Thunderstorms produced large hail, along with some damaging winds and flash flooding during the late morning and afternoon of June 5th. In the evening, southerly winds ahead of the low pressure system which helped trigger the thunderstorms reached damaging levels.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 5, 10:05 AM CST, 1 hour 18 minutes earlier.

Area forecast discussion, Jun 5, 10:05 AM CST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1105 AM CDT THU JUN 5 2008

.DISCUSSION...
INTERESTING SET UP TODAY WITH 987 MB SURFACE LOW JUST TO THE EAST OF
HILL CITY KANSAS. STRONGLY SHEARED ENVIRONMENT WITH STRONG UPPER
LEVEL WAVE MOVING OUT OF THE FOUR CORNERS REGIONS INTO THE WESTERN
PLAINS LATE THIS AFTERNOON. 12Z KTOP SOUNDING SHOWS STRONG CAP WITH
+15 C AIR AT 700 MB.  FURTHER TO THE NORTH AT KOAX...ATMOSPHERE
APPEARS TO BE MUCH MORE WORKED OVER WITH THE WARM AIR ALOFT NOT
NEARLY AS PROMINENT. STRONG SPEED AND DIRECTIONAL SHEAR NOTED ON
BOTH SOUNDINGS. SEVERAL SURFACE BOUNDARIES ACROSS NEBRASKA
BEGINNING TO WORK OFF TO THE NORTH.  MAIN WARM FRONT IS SITUATED
JUST TO THE NORTH OF THE KANSAS/NEBRASKA BORDER...WHILE  A SECONDARY
WARM FRONT IS SITUATED ACROSS NORTH CENTRAL NEBRASKA. CONVECTION HAS
BEGUN TO DEVELOP ALONG THIS BOUNDARY OVER THE LAST HOUR...WHICH IS
NOT CAPTURED BY THE MODELS WELL AT ALL. EFFECTS FROM THIS CONVECTION
WILL LIKELY PLAY A ROLE IN HOW SEVERE WEATHER SCENARIO PLAYS OUT
TODAY.

HAVE GONE WITH THE IDEA THAT WARM FRONT WILL MAKE IT INTO SOUTHERN
PORTIONS OF FORECAST AREA...EXTENDING FROM KYKN-KSPW.  EXPECT THE
MAIN SEVERE WEATHER THREAT TO BE ALONG AND SOUTH OF THIS
BOUNDARY...WITH STORMS REMAINING ELEVATED TO THE NORTH. EXPECT
GREATEST THREAT TO BE ACROSS NORTHWEST IOWA WHERE SKIES HAVE
PARTIALLY CLEARED OUT ALLOWING ATMOSPHERE TO DESTABILIZE. AS LONG AS
ATMOSPHERE IS ABLE TO DESTABILIZE SUFFICIENTLY THAT STORMS WILL NOT
BE SHEARED APART...SHOULD SEE SURFACE BASED SUPERCELL STORMS
REDEVELOP THIS AFTERNOON ACROSS NORTH CENTRAL NEBRASKA THAT CONGEAL
WITH TIME INTO A SQUALLINE. WITH STRONG WINDS ALOFT...COULD SEE
POTENTIAL FOR A SIGNIFICANT DAMAGING WIND EVENT ESPECIALLY ACROSS
NORTHWEST IOWA LATE THIS AFTERNOON AS ELEVATED DRY PUNCH MOVES INTO
CENTRAL NEBRASKA. 0-6 KM WINDS INDICATE STORM MOTION WOULD BE AROUND
190 AT 48 KNOTS...WHILE RIGHT MOVING SUPERCELLS WOULD MOVE AROUND
200 AT 45 KNOTS.

WITH GROUND ALREADY SATURATED FROM RECENT RAINS AND 3/HR FLASH FLOOD
GUIDANCE VARYING FROM 0.6 TO 3.0 INCHES ACROSS MUCH OF THE
AREA...ELECTED TO ISSUE A FLASH FLOOD WATCH FROM 18Z TO 06Z TONIGHT.

HAVE LOWERED HIGHS NORTH OF THE FRONT...MODIFIED SKY AND WIND GRIDS.
GRIDS POSTED...TEXT PRODUCTS ON THE WAY. /BT

&&
.AVIATION...

SCATTERED THUNDERSTORMS WILL MOVE NORTH ALONG AND WEST OF THE JAMES
RIVER THIS MORNING. A SECOND ROUND OF THUNDERSTORMS WILL DEVELOP
ACROSS NORTH CENTRAL NEBRASKA THIS AFTERNOON. SOME OF THESE STROMS
WILL LIKELY BE SEVERE THIS AFTERNOON PRODUCING HAIL AND ISOLATED
TORNADOES BEFORE EVOLING INTO A DAMAGING WIND EVENT.

&&

.PREV DISCUSSION...

WARM ADVECTION SHRA/TSRA FELL APART IN MOST OF CWA OVERNGT AS NEB/IA
CONVECTION TOOK OVER CLOSER TO WMFNT. SO CUT BACK COVERAGE AND
INTENSITY THIS MRNG AND HAVE CANCELLED ALL WATCHES. COULD REGENERATE
DURG MRNG...MAINLY NORTH OF I90 AND EAST OF I29...BUT STILL ONLY
SCATTERED EXPCD. HOWEVER...DANGEROUS SITUATION STILL DVLPG LATE
THIS AFTN AND EVE AS MAIN DYNAMICS FINALLY MOVE NEWD INTO CWA AND
INTERACT WITH SFC WMFNT SURGING NWD THRU SERN CWA. THIS FNT WILL BE
FLWD BY STG SSELY FLOW OF MUCH WARMER AND VERY MOIST AND UNSTABLE
AIR...FUELING STG TSTM DVLPMT EVEN N AND W OF FNT OVER MOST OF CWA
DUE TO STG DYNAMICS ALOFT. MAIN THREAT FOR SUPERCELLS AND TORNADOES
SHOULD BE ALG AND SE OF A LN FM MWM TO FSD TO YKN...BUT SURGING
WMFNT COULD BRING MAIN ACTION EVEN FURTHER N AND W BY EARLY EVE.
HEAVY RAIN WILL REDVLP WITH DVLPG MCSS MOVG EWD OVER CWA DURG
EVE...AND DAYSHIFT WILL HAVE TO PONDER ANOTHER FFA DEPENDING ON
WHERE IT COULD SET UP. WRAPAROUND SCT SHRA MOVG EWD OVER MAINLY NRN
CWA LATE TNGT THRU FRI MRNG...WITH BRISK SWLY FLOW OF MILDER AND
DRIER AIR EXPCD BY AFTN. PRETTY MUCH STATUS QUO ON FCST THEREAFTER
WITH SOME MINOR ADJUSTMENTS. SEEMS SLY FLOW SHOULD BRING SOME LOW
LVL MOISTURE RETURN FOR THE CHCS OF TSTMS DVLPG SE OVER CWA LATE FRI
NGT THRU SAT NGT....BUT NEXT MAIN PRECIP EVENT SHOULD HOLD OFF TIL
SUN NGT AND BEYOND.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR
     IAZ001>003-012>014-020>022-031-032.

MN...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MNZ071-072-080-081-
     089-090-097-098.

NE...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NEZ013-014.

SD...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR SDZ038>040-050-
     052>071.
&&

RSR
Hazardous weather outlook, Jun 5, 10:32 AM CST, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1132 AM CDT THU JUN 05 2008

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-061200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1132 AM CDT THU JUN 05 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
SCATTERED ELEVATED THUNDERSTORMS ARE EXPECTED TO MOVE NORTHEAST
ACROSS THE REGION THIS MORNING.  THE MAIN THREATS FOR THESE
STORMS WILL STRONG DAMAGING WINDS IN EXCESS OF 60 MPH AND HAIL TO
THE SIZE OF GOLF BALLS.  STORMS ARE EXPECTED TO REDEVELOP THIS
AFTERNOON ACROSS NORTH CENTRAL NEBRASKA AND MOVE INTO THE AREA.
SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING STRONG
TORNADOES...ESPECIALLY SOUTH OF A YANKTON SOUTH DAKOTA TO SPENCER
IOWA LINE. THESE STORMS WILL GRADUALLY COMBINE INTO A SQUALLINE
PRODUCING A SIGNIFICANT WIND EVENT ACROSS NORTHWEST IOWA. HAIL TO
THE SIZE OF BASEBALLS WILL ALSO BE POSSIBLE WITH THE STRONGEST
STORMS.

FLOODING...
THE LITTLE SIOUX RIVER FROM AROUND SPENCER TO LINN GROVE IS
EXPECTED TO CREST AT OR JUST SLIGHTLY ABOVE FLOOD STAGE BY LATE
THIS WEEK.

MINOR TO MODERATE FLOODING IS EXPECTED ALONG PORTIONS OF THE
VERMILLION RIVER THE NEXT FEW DAY. RAINS FROM THUNDERSTORMS ARE
EXPECTED OVER THE NEXT FEW DAYS...WHICH COULD BE CAUSE FOR
CONTINUED OR ADDITIONAL FLOODING.

THUNDERSTORMS SHOULD CAUSE LOCALLY VERY HEAVY RAINS LATE THIS
AFTERNOON AND EVENING...PRODUCING 1 TO 3 INCHES RAINFALL. THIS
COULD CREATE SOME LOCALIZED FLASH FLOODING ISSUES AS WELL AS
INCREASE THE THREAT OF ADDITIONAL FLOODING ON CREEKS...STREAMS
AND RIVERS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HEAVY RAIN AND SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE
THURSDAY AFTERNOON AND NIGHT. THE BEST CHANCE FOR SEVERE
THUNDERSTORMS SHOULD BE SOUTH AND EAST OF A BROOKINGS TO YANKTON
LINE WITH GOLF BALL SIZED HAIL...WIND GUSTS TO 70 MPH AND STRONG
TORNADOES ALL THREATS. HEAVY RAIN WILL ALSO BE A THREAT TO THE
WEST OF THIS LINE WITH AN ADDITIONAL ONE TO TWO INCHES OF RAIN
LIKELY ACROSS MUCH OF THE AREA THROUGH LATE THURSDAY NIGHT.

WIDESPREAD THUNDERSTORMS EXPECTED ARE EXPECTED TO DEVELOP
WEDNESDAY NIGHT INTO THURSDAY. SEVERE THUNDERSTORMS WILL BE
POSSIBLE... GENERALLY ALONG AND EAST OF INTERSTATE 29. ELEVATED
STORMS WILL BE POSSIBLE ON WEDNESDAY NIGHT...WITH POTENTIALLY
MORE SIGNIFICANT STORMS THURSDAY AFTERNOON AND EVENING ACROSS
NORTHWEST IOWA AND NEARBY AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY THROUGH TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jun 5, 10:14 AM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1114 AM CDT THU JUN 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1111 AM     HAIL             WAGNER                  43.08N 98.30W
06/05/2008  E1.75 INCH       CHARLES MIX        SD   TRAINED SPOTTER

&&

LIEBL
Local storm report, Jun 5, 10:25 AM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1125 AM CDT THU JUN 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1121 AM     HAIL             DANTE                   43.04N 98.19W
06/05/2008  E1.00 INCH       CHARLES MIX        SD   TRAINED SPOTTER

&&

LIEBL
Local storm report, Jun 5, 10:38 AM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1138 AM CDT THU JUN 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     HAIL             3 WNW DELMONT           43.28N 98.21W
06/05/2008  E1.00 INCH       DOUGLAS            SD   TRAINED SPOTTER

&&

LIEBL
Local storm report, Jun 5, 10:58 AM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1158 AM CDT THU JUN 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     FLASH FLOOD      TRIPP                   43.22N 97.97W
06/05/2008                   HUTCHINSON         SD   PUBLIC

            WATER OVER THE CURB IN TRIPP

&&

LIEBL
Local storm report, Jun 5, 11:10 AM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1210 PM CDT THU JUN 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 PM     HAIL             SW EMERY                43.60N 97.62W
06/05/2008  E0.75 INCH       HANSON             SD   TRAINED SPOTTER

&&

LIEBL
Local storm report, Jun 5, 11:14 AM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1214 PM CDT THU JUN 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 PM     HAIL             8 SW EMERY              43.52N 97.73W
06/05/2008  E0.75 INCH       HANSON             SD   TRAINED SPOTTER

&&

LIEBL

The radar

The Omaha radar (KOAX), 114 km away, was scanning. The volume nearest the first event began at 17:25 UTC.

Open the radar archive at this moment

Event by event

12 high wind, 5 hail, 1 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Hail, Woodbury

When
June 5, 11:23 AM CST
Where
Woodbury County, 1.72 mi NW of Salix
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.340, -96.300

Hail, Lyon

When
June 5, 11:35 AM CST
Where
Lyon County, 0.69 mi N of Larchwood
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
43.460, -96.450

Hail, Woodbury

When
June 5, 11:40 AM CST
Where
Woodbury County, 2.81 mi N of (Sux)sioux City Arpt
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
42.440, -96.390

Hail, Plymouth

When
June 5, 11:50 AM CST
Where
Plymouth County, 2.13 mi SSW of Oyens
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
42.790, -96.060

Hail, Sioux

When
June 5, 12:15 PM CST
Where
Sioux County, 2.88 mi ENE of Granville
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
43.000, -95.880

Thunderstorm Wind, Lyon

When
June 5, 1:35 PM CST
Where
Lyon County, 1.22 mi SW of George
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
43.340, -96.020

Thunderstorm winds caused tree damage, including several branches blown down.

Flash Flood, Lyon

When
June 5, 4:30 PM CST to 5:15 PM CST
Where
Lyon County, 1.47 mi SSW of Rock Rapids to 0.5 mi SE of Rock Rapids
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
43.410, -96.190

Thunderstorms produced heavy rain which caused flash flooding along Tom Creek, as well as flooding of roads and other low areas in and near Rock Rapids. Cropland in the area was also flooded.

High Wind, Ida

When
June 5, 7:40 PM CST
Where
Ida forecast zone
Measured
57 kt (66 mph) estimated gust
Reported by
Emergency Manager
Coordinates
42.387, -95.513 (the zone’s center; the record gives no point)

High winds blew a semi trailer off a road 5 miles west of Holstein.

High Wind, Dickinson

When
June 5, 7:47 PM CST
Where
Dickinson forecast zone
Measured
59 kt (68 mph) measured gust
Reported by
Trained Spotter
Coordinates
43.378, -95.151 (the zone’s center; the record gives no point)

A wind gust to 68 mph was measured 2 miles south of Terril.

High Wind, Buena Vista

When
June 5, 8:10 PM CST
Where
Buena Vista forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
COOP Observer
Coordinates
42.736, -95.151 (the zone’s center; the record gives no point)

A wind gust to an estimated 60 mph was reported 4 miles east of Sioux Rapids.

High Wind, Buena Vista

When
June 5, 8:12 PM CST
Where
Buena Vista forecast zone
Measured
57 kt (66 mph) estimated gust
Reported by
Public
Coordinates
42.736, -95.151 (the zone’s center; the record gives no point)

High winds caused tree damage at Sioux Rapids, including up to 2 inch diameter branches blown down.

High Wind, Buena Vista

When
June 5, 8:12 PM CST
Where
Buena Vista forecast zone
Measured
61 kt (70 mph) estimated gust
Property damage
$50,000
Reported by
Newspaper
Coordinates
42.736, -95.151 (the zone’s center; the record gives no point)

High winds caused widespread tree damage in Storm Lake. Some of the tree debris damaged power lines and traffic signals, and blocked roads. Tree debris also damaged at least two homes.

High Wind, Cherokee

When
June 5, 9:00 PM CST
Where
Cherokee forecast zone
Measured
61 kt (70 mph) estimated gust
Property damage
$50,000
Reported by
Newspaper
Coordinates
42.736, -95.624 (the zone’s center; the record gives no point)

High winds caused widespread tree damage in and near Cherokee. Some homes and garages were damaged by tree debris.

High Wind, Dickinson

When
June 5, 9:20 PM CST
Where
Dickinson forecast zone
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
43.378, -95.151 (the zone’s center; the record gives no point)

High winds blew a one and a half foot diameter tree on to power lines in West Okoboji.

High Wind, Dickinson

When
June 5, 9:30 PM CST
Where
Dickinson forecast zone
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
43.378, -95.151 (the zone’s center; the record gives no point)

High winds blew the roof off an open garage 4 miles west of Superior.

High Wind, Dickinson

When
June 5, 9:30 PM CST
Where
Dickinson forecast zone
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
43.378, -95.151 (the zone’s center; the record gives no point)

High winds caused tree damage just west of Superior, including three trees up to 2 feet in diameter blown down. The winds also blew the door off a business.

High Wind, Clay

When
June 5, 9:33 PM CST
Where
Clay forecast zone
Measured
61 kt (70 mph) estimated gust
Reported by
Broadcast Media
Coordinates
43.083, -95.151 (the zone’s center; the record gives no point)

High winds blew down power lines in Peterson.

High Wind, Clay

When
June 5, 9:33 PM CST
Where
Clay forecast zone
Measured
61 kt (70 mph) estimated gust
Property damage
$50,000
Reported by
Broadcast Media
Coordinates
43.083, -95.151 (the zone’s center; the record gives no point)

High winds caused widespread tree damage in and near Spencer. Some homes were damaged by tree debris.

High Wind, Dickinson

When
June 5, 9:40 PM CST
Where
Dickinson forecast zone
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
43.378, -95.151 (the zone’s center; the record gives no point)

High winds caused tree damage, including trees around a foot in diameter blown down onto roads one mile east of Spirit Lake.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Iowa in 2008Every state in 2008This day in weather historyWarnings in Iowa, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 117453, 117456, 117460, 117462, 117463, 117464, 117472, 117496, 117501, 117505, 117513, 117547, 117561, 117519, 117524, 117530, 117536, 117538, 117543.